Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

A priori estimates for a class of quasi-linear elliptic equations


Authors: Daniel Daners and Pavel Drábek
Journal: Trans. Amer. Math. Soc. 361 (2009), 6475-6500
MSC (2000): Primary 35B45, 35B65, 35J65, 35J70
DOI: https://doi.org/10.1090/S0002-9947-09-04839-9
Published electronically: July 20, 2009
MathSciNet review: 2538601
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we prove a priori estimates for a class of quasi-linear elliptic equations. To make the proofs clear and transparent we concentrate on the $ p$-Laplacian. We focus on $ L_p$-estimates for weak solutions of the problem with all standard boundary conditions on non-smooth domains. As an application we prove existence, continuity and compactness of the resolvent operator. We finally prove estimates for solutions to equations with non-linear source and show that, under suitable growth conditions, all solutions are globally bounded.


References [Enhancements On Off] (What's this?)

  • [1] Robert A. Adams, Sobolev spaces, Pure and Applied Mathematics, vol. 65, Academic Press, New York, 1975. MR 0450957 (56:9247)
  • [2] S. Agmon, A. Douglis, and L. Nirenberg, Estimates near the boundary for solutions of elliptic partial differential equations satisfying general boundary conditions. I, Comm. Pure Appl. Math. 12 (1959), 623-727. MR 0125307 (23:A2610)
  • [3] Aomar Anane, Simplicité et isolation de la première valeur propre du $ p$-laplacien avec poids, C. R. Acad. Sci. Paris Sér. I Math. 305 (1987), no. 16, 725-728. MR 920052 (89e:35124)
  • [4] Jürgen Appell and Peter P. Zabrejko, Nonlinear superposition operators, Cambridge Tracts in Mathematics, vol. 95, Cambridge University Press, Cambridge, 1990. MR 1066204 (91k:47168)
  • [5] Wolfgang Arendt and Mahamadi Warma, The Laplacian with Robin boundary conditions on arbitrary domains, Potential Anal. 19 (2003), no. 4, 341-363. MR 1988110 (2004d:31013)
  • [6] Daniel Daners, Robin boundary value problems on arbitrary domains, Trans. Amer. Math. Soc. 352 (2000), no. 9, 4207-4236. MR 1650081 (2000m:35048)
  • [7] Daniel Daners, A priori estimates for solutions to elliptic equations on non-smooth domains, Proc. Roy. Soc. Edinburgh Sect. A 132 (2002), no. 4, 793-813. MR 1926917 (2003g:35017)
  • [8] P. Drábek, Solvability and bifurcations of nonlinear equations, Pitman Research Notes in Mathematics Series, vol. 264, Longman Scientific & Technical, Harlow, Essex, 1992. MR 1175397 (94e:47084)
  • [9] Pavel Drábek and Jaroslav Milota, Methods of nonlinear analysis, Birkhäuser Advanced Texts, Birkhäuser, Basel, 2007. MR 2323436
  • [10] J. P. Garcıa Azorero and I. Peral Alonso, Existence and nonuniqueness for the $ p$-Laplacian: nonlinear eigenvalues, Comm. Partial Differential Equations 12 (1987), no. 12, 1389-1430. MR 912211 (89e:35058)
  • [11] David Gilbarg and Neil S. Trudinger, Elliptic partial differential equations of second order, Second, Grundlehren der Mathematischen Wissenschaften, vol. 224, Springer-Verlag, Berlin, 1983. MR 0737190 (86c:35035)
  • [12] Gary M. Lieberman, Boundary regularity for solutions of degenerate elliptic equations, Nonlinear Anal. 12 (1988), no. 11, 1203-1219. MR 969499 (90a:35098)
  • [13] Peter Lindqvist, On the equation $ {\rm div} (\vert \nabla u\vert \sp {p-2}\nabla u)+\lambda\vert u\vert \sp {p-2}u=0$, Proc. Amer. Math. Soc. 109 (1990), no. 1, 157-164. MR 1007505 (90h:35088)
  • [14] V. G. Maz'ja, Classes of domains and imbedding theorems for function spaces, Soviet Math. Dokl. 1 (1960), 882-885. MR 0126152 (23:A3448)
  • [15] Vladimir G. Maz'ja, Sobolev spaces, Springer Series in Soviet Mathematics, Springer-Verlag, Berlin, 1985. Translated from the Russian by T. O. Shaposhnikova. MR 817985 (87g:46056)
  • [16] Jürgen Moser, A new proof of De Giorgi's theorem concerning the regularity problem for elliptic differential equations, Comm. Pure Appl. Math. 13 (1960), 457-468. MR 0170091 (30:332)
  • [17] Jindřich Nečas, Les méthodes directes en théorie des équations elliptiques, Academia, Prague, 1967. MR 0227584 (37:3168)
  • [18] Mike O'Leary, Integrability and boundedness of local solutions to doubly degenerate quasilinear parabolic equations, Adv. Differential Equations 5 (2000), no. 10-12, 1465-1492. MR 1785682 (2001h:35108)
  • [19] Mitsuharu Ôtani and Toshiaki Teshima, On the first eigenvalue of some quasilinear elliptic equations, Proc. Japan Acad. Ser. A Math. Sci. 64 (1988), no. 1, 8-10. MR 953752 (89h:35257)
  • [20] Peter Tolksdorf, Regularity for a more general class of quasilinear elliptic equations, J. Differential Equations 51 (1984), no. 1, 126-150. MR 727034 (85g:35047)
  • [21] Kôsaku Yosida, Functional analysis, 6th ed., Grundlehren der Mathematischen Wissenschaften, vol. 123, Springer-Verlag, Berlin, 1980. MR 617913 (82i:46002)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 35B45, 35B65, 35J65, 35J70

Retrieve articles in all journals with MSC (2000): 35B45, 35B65, 35J65, 35J70


Additional Information

Daniel Daners
Affiliation: School of Mathematics and Statistics, The University of Sydney, NSW 2006, Australia
Email: D.Daners@maths.usyd.edu.au

Pavel Drábek
Affiliation: Department of Mathematics, University of West Bohemia, P.O. Box 314, 306 14 Pilsen, Czech Republic
Email: pdrabek@kma.zcu.cz

DOI: https://doi.org/10.1090/S0002-9947-09-04839-9
Keywords: Quasi-linear problems, $p$-Laplacian, $L_p$-estimates, non-smooth domains, Moser iterations
Received by editor(s): November 2, 2007
Published electronically: July 20, 2009
Additional Notes: The second author was supported by Research Plan MSM4977751301 of the Czech Ministry of Education, Youths and Sports
Article copyright: © Copyright 2009 American Mathematical Society

American Mathematical Society